• In the Spotlight:
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

gentian violet

Posted by on Mar. 8, 2013 at 6:28 PM
  • 24 Replies
So autumn has thush and shes refusing to nurse right now. I gave her some nystatin oral medicine then I got he order of gentian violet in the mail. I read online it can give baby sores and more. Anyone experience this? Also how long do I have to wait to give baby the gentian violet. When she takes breast next time? Also did I buy the right one? Gentian violet 1% alcohol 9%



http://www.amazon.com/Gentian-Violet-%25-Solution-Antiseptic/dp/B004XJQR60/ref=sr_1_2?ie=UTF8&qid=1362785141&sr=8-2&keywords=gentian+violet


Is she old enough? She will be 6 weeks old Monday
How long do i have to wait to give her it since I just gave her the nystatin oral and since shes refusing to nurse, if I administer it will it make her eat?
Posted on the NEW CafeMom Mobile
by on Mar. 8, 2013 at 6:28 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Cruz-s-mommy
by Amanda on Mar. 8, 2013 at 6:36 PM
Yes, GV can cause mouth sores, however. it is not very common and treatment with this med is safe. Apply the GV to your. nipples and areola, let air dry for a few minutes then nurse her, her mouth will be all purple. Reapply when color starts to fade. Also why did you order online? You need to treat as soon as possible, you can get it OTC at you local pharmacy. Not that theres anything. wrong with order online, just wanted to let u know.
Posted on the NEW CafeMom Mobile
mama-smurf
by Felisha on Mar. 8, 2013 at 6:39 PM
My local pharmacies did not carry it so I bought it online and paid for next day shipping. Im confused would thrush cause her to stop eating altogether or have some periods of not eating? Last feeding and this feeding she rejects it hen she will go back on next feeding.


Quoting Cruz-s-mommy:

Yes, GV can cause mouth sores, however. it is not very common and treatment with this med is safe. Apply the GV to your. nipples and areola, let air dry for a few minutes then nurse her, her mouth will be all purple. Reapply when color starts to fade. Also why did you order online? You need to treat as soon as possible, you can get it OTC at you local pharmacy. Not that theres anything. wrong with order online, just wanted to let u know.

Posted on the NEW CafeMom Mobile
Cruz-s-mommy
by Amanda on Mar. 8, 2013 at 6:39 PM
No it will not make her eat, but when she gets hungry enough she will eat, just apply the GV to her mouth, and nurse her when she's ready. Check out kellymom.com for guidelines on treating thrush.
Posted on the NEW CafeMom Mobile
Cruz-s-mommy
by Amanda on Mar. 8, 2013 at 6:42 PM
Okay i see, and yes having sores in the mouth from thrush may make it painful for her to eat, just keep offering until she takes the breast. Maybe try expressing a little milk into her mouth to encourage her to nurse.


Quoting mama-smurf:

My local pharmacies did not carry it so I bought it online and paid for next day shipping. Im confused would thrush cause her to stop eating altogether or have some periods of not eating? Last feeding and this feeding she rejects it hen she will go back on next feeding.




Quoting Cruz-s-mommy:

Yes, GV can cause mouth sores, however. it is not very common and treatment with this med is safe. Apply the GV to your. nipples and areola, let air dry for a few minutes then nurse her, her mouth will be all purple. Reapply when color starts to fade. Also why did you order online? You need to treat as soon as possible, you can get it OTC at you local pharmacy. Not that theres anything. wrong with order online, just wanted to let u know.


Posted on the NEW CafeMom Mobile
tabi_cat1023
by Group Admin -Tabitha on Mar. 8, 2013 at 7:15 PM

YES thrush causes the mouth to hurt AND stomach aches so it can make baby refuse to nurse.  

I have used GV and never had a baby get sores but it IS possible.  Nystati usually makes thrush worse because o the sugar in it

ceckyl
by Kyla on Mar. 8, 2013 at 7:21 PM
1 mom liked this
Stop the nystatin!
Posted on the NEW CafeMom Mobile
Baby_Avas_Momma
by on Mar. 8, 2013 at 7:28 PM
1 mom liked this
Nystatin almost always makes thrush worse, it's loaded with sugar which feeds the yeast. Thrush can make baby's mouth hurt which makes nursing painful. Paint your nipples with the GV and nurse her. Negative side effects from GV are very uncommon. And remember that anything that comes in contact with her mouth and your nipples need to be disinfected frequently to help prevent it from spreading. :)
Posted on CafeMom Mobile
mama-smurf
by Felisha on Mar. 8, 2013 at 7:40 PM
I heard its messy. How messy? Can she overdose from this? I dont care about clothes staining, I can just buy her clothes and sit on floor so couch doesn't get stained. How long do i have to wait for nystatin to be out of her system so I can start giving her gv? I also heard some people either pain nipples, not her mouth or just paint her mouth. Is there instructions anywhere online?


Quoting Baby_Avas_Momma:

Nystatin almost always makes thrush worse, it's loaded with sugar which feeds the yeast. Thrush can make baby's mouth hurt which makes nursing painful. Paint your nipples with the GV and nurse her. Negative side effects from GV are very uncommon. And remember that anything that comes in contact with her mouth and your nipples need to be disinfected frequently to help prevent it from spreading. :)

Posted on the NEW CafeMom Mobile
mostlymaydays
by Group Admin - Stacy on Mar. 8, 2013 at 7:43 PM
I had nipples of fire and my dd had a cotton white mouth and gv fixed us up in 3 days. I've only read one study done in Australia in regards to the mouth sores and haven't seen it repeated. To confuse the sores, well, yeast causes sores, too, so which causes which?! The trouble you will get for certain from yeast typically outweighs the remote risk of a gv problem.
Posted on the NEW CafeMom Mobile
mostlymaydays
by Group Admin - Stacy on Mar. 8, 2013 at 7:46 PM
Detailed instructions on kellymom. I'd start the gv immediately. There is no risk of a conflict with the nystatin. I did paint my nipples and also did a quick swab up in her gum line along the inside of her cheek.

Messy as all get out! It helps if you put lanolin or aquaphor on the baby's face first. It takes a day or two after the last treatment for the purple to fade.


Quoting mama-smurf:

I heard its messy. How messy? Can she overdose from this? I dont care about clothes staining, I can just buy her clothes and sit on floor so couch doesn't get stained. How long do i have to wait for nystatin to be out of her system so I can start giving her gv? I also heard some people either pain nipples, not her mouth or just paint her mouth. Is there instructions anywhere online?




Quoting Baby_Avas_Momma:

Nystatin almost always makes thrush worse, it's loaded with sugar which feeds the yeast. Thrush can make baby's mouth hurt which makes nursing painful. Paint your nipples with the GV and nurse her. Negative side effects from GV are very uncommon. And remember that anything that comes in contact with her mouth and your nipples need to be disinfected frequently to help prevent it from spreading. :)

Posted on the NEW CafeMom Mobile
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)